Oklahoma, 2008Flood in Oklahoma, April 10 to 12, 2008
April 10 to 12, 2008 · NWS TSA · 1 event in 1 county or zone
Heavy rain caused a major flood along the Illinois River near Tahlequah.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain caused a major flood along the Illinois River near Tahlequah.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 10, 3:02 PM CST, 4 hours 55 minutes earlier.
Area forecast discussion, Apr 10, 3:02 PM CST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
402 PM CDT THU APR 10 2008
.DISCUSSION...
DRIER AIR HAS INVADED THE FORECAST AREA BEHIND A DRYLINE THAT HAS
ADVANCED WELL EAST INTO ARKANSAS. STRONG SOUTH TO SOUTHWEST WINDS
OCCURRING IN THE WAKE OF THE DRYLINE WILL GRADUALLY DIMINISH THIS
EVENING WITH A WIND ADVISORY REMAINING IN EFFECT UNTIL 00Z. LOW
TOPPED CONVECTION IS DEVELOPING OVER NORTH CENTRAL OKLAHOMA AHEAD
OF A COLD FRONT THAT WILL SWEEP ACROSS THE AREA OVERNIGHT. THIS
CONVECTION MAY MOVE INTO THE FAR NORTHWEST PART OF THE FORECAST
AREA OVER THE NEXT THREE HOURS OR SO BEFORE IT DISSIPATES WITH THE
LOSS OF SURFACE HEATING. WILL CARRY A REST OF THIS AFTERNOON
PERIOD TO HANDLE THIS ACTIVITY.
A MUCH NEEDED EXTENDED STRETCH OF DRY WEATHER IS ON TAP OVER THE
NEXT WEEK. STRONG SYSTEM TO OUR NORTHEAST WILL CONTINUE TO AFFECT
OUR WEATHER WITH MUCH BELOW NORMAL TEMPERATURES AND PERIODS OF
CLOUDINESS. THE BEST CHANCE FOR MORE SOLID WRAP AROUND CLOUDINESS
WILL BE IN NORTHWEST ARKANSAS SATURDAY.
THERE WILL BE THE POTENTIAL FOR A FREEZE SUNDAY MORNING BUT THIS
ALL DEPENDS ON CLOUD COVER. HOPEFULLY THE EXTENT OF CLOUDINESS
WILL BECOME BETTER DEFINED WITH FUTURE FORECAST ISSUANCES.
A WARMING TREND WILL TAKE PLACE NEXT WEEK AS SOUTHERLY WINDS
RETURN WITH ABOVE NORMAL TEMPERATURES EXPECTED BY MIDWEEK. BLENDED
THE ECMWF WITH THE GFS IN THE EXTENDED.
STAYED CLOSE TO GUIDANCE TEMPERATURES THE NEXT COUPLE DAYS WITH
UNCERTAINTIES IN THE AMOUNT OF CLOUD COVER PRECLUDING ANY BIG
DEVIATIONS AT THIS POINT IN TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 43 61 38 58 / 10 0 10 10
FSM 47 64 39 57 / 10 0 10 10
MLC 46 64 36 60 / 0 0 10 0
BVO 40 59 36 57 / 10 10 10 10
FYV 42 57 34 50 / 10 0 10 10
BYV 43 57 36 49 / 10 10 10 10
MKO 43 63 38 58 / 10 0 10 10
MIO 41 56 35 54 / 10 10 10 10
F10 43 63 37 59 / 10 0 10 0
HHW 48 67 39 62 / 10 0 10 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 7 PM THURSDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-
OKZ073-OKZ074.
AR...WIND ADVISORY UNTIL 7 PM THURSDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011.
&&
SHORT TERM...17
LONG TERM....05
PLATEHazardous weather outlook, Apr 10, 3:55 PM CST, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
455 PM CDT THU APR 10 2008
ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
455 PM CDT THU APR 10 2008
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...LATE AFTERNOON INTO TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EXTREME NORTHEAST OKLAHOMA.
ONSET...6 PM.
SIGNIFICANT WINDS.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.
FIRE WEATHER DANGER.
RISK...ELEVATED...SPREADINDEX=60.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...EASTERN OKLAHOMA .
DISCUSSION...
A POTENT AREA OF LOW PRESSURE ACROSS KANSAS WILL BRING STRONG
GUSTY WINDS TO THE AREA THROUGH EARLY THIS EVENING. SOUTHWEST
WINDS OF 15 TO 25 WITH GUSTS TO AROUND 45 MPH WILL BE COMMON
ACROSS MUCH OF THE AREA. THESE WINDS WILL DECREASE THIS EVENING
AS THE AREA OF LOW PRESSURE MOVES OFF TO THE NORTHEAST.
THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ACROSS EXTREME
NORTHEAST OKLAHOMA LATE THIS AFTERNOON AS THE COLD FRONT ASSOCIATED
WITH THE SURFACE LOW MOVES INTO THE AREA. THERE IS THE POTENTIAL
FOR AN ISOLATED SEVERE THUNDERSTORM WITH STRONG WINDS AND LARGE
HAIL THE MAIN CONCERNS.
DESPITE THE WET GROUND...THE STRONG WINDS WILL DRY VEGETATION
LATE THIS AFTERNOON AND WILL LEAD TO A VERY HIGH FIRE DANGER. THE FIRE
DANGER WILL SUBSIDE THIS EVENING WITH THE WINDS.
RIVER FLOODING AND AREAL FLOODING WILL ALSO CONTINUE ACROSS MUCH
OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
HIGH PRESSURE WILL DOMINATE THE WEATHER OVER MUCH OF THE
UPCOMING WEEK. TRANQUIL WEATHER IS EXPECTED.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.
In the hours before
Local storm report, Apr 10, 2:27 PM CST, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
327 PM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM HAIL CASTLE 35.47N 96.38W
04/09/2008 E1.00 INCH OKFUSKEE OK LAW ENFORCEMENT
0657 PM FLASH FLOOD BIXBY 35.94N 95.88W
04/09/2008 TULSA OK AMATEUR RADIO
RAINFALL RATES 2 INCHES PER HOUR CAUSING STREET FLOODING
AND PONDING ON ROADS.
0722 PM HAIL 1 E PORUM 35.36N 95.25W
04/09/2008 E0.88 INCH MUSKOGEE OK LAW ENFORCEMENT
PENNY TO NICKEL HAIL JUST SOUTH AND EAST OF PORUM
0730 PM TSTM WND DMG BRAGGS 35.66N 95.20W
04/09/2008 MUSKOGEE OK LAW ENFORCEMENT
WINDOWS BROKEN BY WIND IN SEVERAL HOUSES. TREES LIMBS
BROKEN.
0805 PM HAIL 1 N BOSWELL 34.04N 95.87W
04/09/2008 E0.75 INCH CHOCTAW OK POST OFFICE
0840 PM FLASH FLOOD PORUM 35.36N 95.27W
04/09/2008 MUSKOGEE OK LAW ENFORCEMENT
ROADS AND STREETS FLOODED IN AND AROUND PORUM. MOST ALL
FLOODING ENDED BY MIDNIGHT.
0923 PM TSTM WND DMG BOKOSHE 35.19N 94.79W
04/09/2008 LE FLORE OK LAW ENFORCEMENT
EXTENSIVE WIND DAMAGE IN BOKOPSHE
0455 AM TSTM WND DMG VIAN 35.50N 94.97W
04/10/2008 SEQUOYAH OK LAW ENFORCEMENT
SEVERAL TREES BLOWN OVER.
0530 AM TSTM WND DMG 5 W STILWELL 35.81N 94.72W
04/10/2008 ADAIR OK EMERGENCY MNGR
3 MOBILE HOMES DAMAGED AND TREES DOWNED ON HIGHWAY 100
0530 AM TSTM WND GST 5 S CORINNE 34.11N 95.29W
04/10/2008 E70.00 MPH CHOCTAW OK PUBLIC
0530 AM TSTM WND DMG 1 S CORINNE 34.17N 95.29W
04/10/2008 PUSHMATAHA OK PUBLIC
30X20 WOODEN BARN BLOWN DOWN
0633 AM TSTM WND DMG 4 N GREEN FOREST 36.39N 93.44W
04/10/2008 CARROLL AR LAW ENFORCEMENT
SEVERAL TREES REPORTED DOWN ON STATE HIGHWAY 103 AND
STATE HIGHWAY 33 NORTH OF GREEN FOREST. DOWNED TREES
CAUSED POWER OUTAGES.
&&
SAALocal storm report, Apr 10, 3:12 PM CST, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
412 PM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG MCALESTER 34.93N 95.77W
04/09/2008 PITTSBURG OK PUBLIC
WINDOWS BROKEN OUT AND ROOF DAMAGE THROUGHOUT THE CITY
DUE TO HIGH WIND AND HAIL
0750 PM HAIL MCALESTER 34.93N 95.77W
04/09/2008 E1.75 INCH PITTSBURG OK PUBLIC
0830 PM TSTM WND DMG BLOCKER 35.06N 95.57W
04/09/2008 PITTSBURG OK PUBLIC
SEVERAL OUT BUILDINGS DAMAGED OR DESTROYED BY WIND.
ESTIMATED GUSTS TO 90 MPH.
0830 PM HAIL 2 SW QUINTON 35.10N 95.40W
04/09/2008 E1.75 INCH PITTSBURG OK PUBLIC
0100 AM HAIL 2 SW QUINTON 35.10N 95.40W
04/10/2008 E0.75 INCH PITTSBURG OK PUBLIC
&&
SAALocal storm report, Apr 10, 4:44 PM CST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
544 PM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM HAIL ANTLERS 34.23N 95.62W
04/09/2008 E1.00 INCH PUSHMATAHA OK EMERGENCY MNGR
HAIL DAMAGED AUTOS IN ANTLERS AREA. HAIL SIZE
APPROXIMATE.
0826 PM HAIL MOFFETT 35.39N 94.45W
04/09/2008 E2.00 INCH SEQUOYAH OK EMERGENCY MNGR
WEST FACING WINDOWS BROKEN OUT BY HAIL. PAINT ON WEST
SIDE OF ONE HOUSE PARTIALLY REMOVED BY HAIL.
0826 PM TSTM WND DMG MOFFETT 35.39N 94.45W
04/09/2008 SEQUOYAH OK EMERGENCY MNGR
NUMEROUS TREES BLOWN DOWN.
&&
SAAFlood, Cherokee
- When
- April 10, 7:57 PM CST to April 12, 1:05 PM CST
- Where
- Cherokee County, Tahlequah to 5 mi SE of Tahlequah
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 35.920, -94.970
The Illinois River near Tahlequah rose above its flood stage of 11 feet at 8:57 pm cdt on April 10th. The river crested at 18.49 feet at 9:00 pm cdt on April 11th. This crest classified this flood as a major flood. The river fell below its flood stage at 2:05 pm cdt on April 12th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in Texas, April 10, 20081 injured · $1.3 million · EF2 · 15 events
- Tornadoes and Damaging Winds in Iowa, April 10, 2008$380,000 · EF2 · 11 events
- Flooding in Arkansas, April 10 to 19, 2008$9.1 million · 16 events
- Tornadoes and Hail in Iowa, April 10, 2008$583,000 · EF1 · 23 events
- Tornadoes and Damaging Wind in Illinois, April 10, 2008$150,000 · EF1 · 4 events
- Flooding in Missouri, April 10 to 11, 2008$75,000 · 7 events
- High Wind in Iowa, April 10, 2008$72,000 · 56 kt wind · 5 events
- Hail and Damaging Winds in Kansas, April 10, 2008$1,000 · 1 in hail · 40 events
- Flash Flooding and Hail in Tennessee, April 10 to 11, 2008$40,000 · 1.5 in hail · 11 events
- Flash Flood and Flooding in Missouri, April 10 to 15, 2008$50,000 · 4 events
- Flash Flooding and Hail in Arkansas, April 10, 2008$33,000 · 0.88 in hail · 6 events
- Flash Flooding and Hail in Missouri, April 10, 2008$19,000 · 1 in hail · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 94491.